Alert archive / Alabama / Special Weather Statements in 2015

Special Weather Statement, NWS Tallahassee, FL

May 18, 2015Dale County, Alabama

NWS Tallahassee, FL issued this special weather statement at May 18, 2015, 7:20 PM CDT for Dale County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2015, 7:20 PM CDT (00:20 UTC)
Expired
May 18, 2015, 7:45 PM CDT
In force
25 min
Issued by
NWS Tallahassee, FL

County Dale County, AL

The radar

The Ft Rucker radar (KEOX), 5 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2015-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 732 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2015-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
732 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

211 
WWUS82 KTAE 190020
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
720 PM CDT MON MAY 18 2015
 
ALZ066-067-190045-
DALE AL-HENRY AL-
720 PM CDT MON MAY 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DALE AND WEST CENTRAL 
HENRY COUNTIES UNTIL 745 PM CDT...

AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MIDLAND CITY...OR 8 MILES EAST OF OZARK...
MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OZARK...MIDLAND CITY...NEWTON...NEWVILLE...DANCEY...BROWNS
CROSSROADS...BELLS CROSSROADS...MABSON...KIRKLAND CROSSROADS...
EWELL...BAGWELLS CROSSROADS...BLACKWOOD...SYLVAN GROVE...KLONDYKE
HILL...SNELLS CROSSROADS...GOLDBERG FIELD...ECHO AND WARD BRIDGE.

LAT...LON 3132 8549 3140 8564 3157 8550 3146 8526
TIME...MOT...LOC 0020Z 225DEG 18KT 3141 8550 

$$

08-LAMERS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at May 18, 2:54 PM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, May 18, 2:54 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
354 PM EDT MON MAY 18 2015

.NEAR TERM [THROUGH TONIGHT]...
CLUSTERS OF STORMS INITIATING ON BOTH THE SEA BREEZE BOUNDARY AND
ALONG THE EASTERN EDGE OF A PASSING SHORTWAVE DISTURBANCE ACROSS
WESTERN GEORGIA WILL FESTER...WITH NEW DOWNSTREAM CONVECTION
OCCURRING ALONG OUTFLOW BOUNDARIES MOVING INTO A NEAR 90 HEATED AIR
MASS THROUGH SUNSET. REGIONAL SHOWER AND STORM ACTIVITY WILL DIE OUT
PAST 9 PM TONIGHT. SURFACE HIGH PRESSURE RIDGE CENTERED OVER THE
SOUTHEASTERN STATES WILL AID IN LAYING WINDS DOWN TO UNDER 5 KTS
LATE TONIGHT WITH THE POSSIBLE DEVELOPMENT OF A WEAK LAND BREEZE.
MINIMUM TEMPERATURES AROUND 70F...WITH SMALL DEW POINT DEPRESSIONS...
WILL ALLOW SHALLOW FOG TO REDEVELOP OVER MORE WIND PROTECTED INLAND
COUNTIES SHORTLY AFTER MIDNIGHT...ESPECIALLY IF THE AREA PICKED UP
DECENT RAINFALL TODAY.

.SHORT TERM [TUESDAY THROUGH WEDNESDAY NIGHT]...
RELATIVELY FLAT UPPER RIDGE WILL BE IN PLACE ACROSS THE FORECAST
AREA THROUGH THE MIDDLE OF THE WEEK. AT THE SURFACE, A WEAK
FRONTAL BOUNDARY WILL STALL OVER SE ALABAMA/SW GEORGIA. COMBINED
WITH PRECIPITABLE WATER VALUES OF 1.5-1.75 INCHES, THE RESULT WILL
BE SCATTERED AFTERNOON THUNDERSTORMS FOR BOTH TUESDAY AND
WEDNESDAY. BEST RAIN CHANCES EACH DAY WILL LIKELY BE FOCUSED NEAR
THE FRONTAL BOUNDARY. ON TUESDAY, THIS WILL LIKELY BE ACROSS THE
NORTHERN PORTIONS OF THE CWA. ON WEDNESDAY, THIS WILL SHIFT SOUTH
TO THE I-10 CORRIDOR AS THE BOUNDARY SAGS SOUTH. TEMPERATURES WILL
REMAIN SEASONABLY WARM WITH HIGHS IN THE UPPER 80S AND LOWER 90S.

.LONG TERM [THURSDAY THROUGH MONDAY]...
FLAT UPPER RIDGE WILL REMAIN IN PLACE ACROSS THE REGION THROUGH
THE WEEKEND. HIGH PRESSURE TO THE NORTH WILL PUSH A SLIGHTLY DRIER
LOW-LEVEL AIRMASS INTO THE FORECAST AREA BY LATE IN THE WEEK, WITH
ONLY SLIGHT RAIN CHANCES FOR FRIDAY INTO SATURDAY. TEMPERATURES
WILL REMAIN WARM WITH HIGHS IN THE UPPER 80S/LOWER 90S AND LOWS IN
THE UPPER 60S/LOWER 70S.

&&

.AVIATION...
[THROUGH 18Z TUESDAY] CONVECTION FIRING ALONG THE SEA BREEZE
FRONT TO IMPACT THE TLH...ABY...AND VLD TERMINALS. WIDELY
SCATTERED INLAND THUNDERSTORM ACTIVITY HAS DEVELOPED ALONG THE
EASTERN EDGE OF A WEAK SHORTWAVE DISTURBANCE MOVING INTO A HEATED
WESTERN GEORGIA AIR MASS IN THE UPPER 80S. STORM OUTFLOW BOUNDARY
COLLISIONS/INTERACTIONS MAY KEEP LATE AFTERNOON STORMS ALIVE AN
HOUR OR TWO PAST SUNSET. THE ONLY INLAND HUB WITH A LOW CHANCE OF
CONVECTION WILL BE DHN AS IT LIES TO THE WEST OF THE SOUTHERN END
OF THIS SHORTWAVE-INDUCED CONVECTION. LOSS OF HEATING WILL HAVE
THUNDERSTORMS QUICKLY DISSIPATING THROUGH 8 OR 9 PM. REGIONAL HIGH
PRESSURE WILL AID IN DECOUPLING MID-LATE EVENING WINDS...A CHANCE
FOR NEAR SUNRISE SHALLOW FOG DEVELOPMENT OVER MORE INTERIOR HUBS
TLH AND VLD WHERE GROUND MOISTURE RESIDES FROM TODAY'S RAIN. A
WEAK BACKGROUND WIND WILL AGAIN INCREASE THE ODDS OF SCATTERED
STORM DEVELOPMENT TOMORROW (OR ONCE MID 80S ARE MET) EITHER ALONG
THE SEA BREEZE BOUNDARY AND/OR IN THE VICINITY OF ABY AND VLD UPON
TODAY'S OLD GUST FRONT BOUNDARIES.

&&

.MARINE...
WEST TO NORTHWEST FLOW WILL CONTINUE THROUGH THE MIDDLE OF THE
WEEK. A WEAK FRONT WILL APPROACH THE WATERS LATE WEDNESDAY, WITH
A MODEST INCREASE IN WESTERLY WINDS EXPECTED OVER THE EASTERN
WATERS. THEREAFTER, LIGHT OFFSHORE FLOW WILL DEVELOP FOR THE END
OF THE WEEK, MODULATED BY THE SEABREEZE NEAR THE COAST EACH
AFTERNOON.

&&

.FIRE WEATHER...
MINIMUM RELATIVE HUMIDITY WILL REMAIN FAIRLY HIGH WITH SCATTERED
SHOWERS AND THUNDERSTORMS DURING THE DAYTIME HOURS. THERE IS NO
POTENTIAL FOR RED FLAG CONDITIONS.

&&

.HYDROLOGY...
SCATTERED SHOWERS AND THUNDERSTORMS OVER THE NEXT SEVERAL DAYS ARE
NOT EXPECTED TO HAVE A SIGNIFICANT IMPACT ON AREA RIVERS AND
STREAMS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   71  92  69  92  71 /  10  30  20  40  20
PANAMA CITY   73  86  71  85  71 /  10  20  20  30  10
DOTHAN        69  90  68  90  69 /  20  40  20  30  20
ALBANY        70  91  68  91  69 /  30  40  20  30  20
VALDOSTA      69  92  69  93  70 /  40  40  20  40  20
CROSS CITY    69  91  69  90  70 /  20  40  20  40  20
APALACHICOLA  72  87  72  86  72 /   0  20  20  30  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT EDT TONIGHT FOR COASTAL
     GULF.

GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...BLOOD
SHORT TERM...CAMP
LONG TERM...CAMP
AVIATION...BLOOD
MARINE...CAMP
FIRE WEATHER...LAMERS/MERRIFIELD
HYDROLOGY...CAMP

In the hours before

Special weather statement, May 18, 5:52 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
652 PM EDT MON MAY 18 2015

GAZ148-161-182330-
LANIER GA-BERRIEN GA-
652 PM EDT MON MAY 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BERRIEN AND
NORTHWESTERN LANIER COUNTIES UNTIL 730 PM EDT...

AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RAY CITY...OR 8 MILES SOUTH OF NASHVILLE...
MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LAKELAND...RAY CITY...MEIGS...ALLENVILLE...TEETERVILLE AND NEW LOIS.

LAT...LON 3103 8329 3104 8329 3107 8328 3107 8330
      3109 8330 3109 8331 3110 8332 3112 8332
      3113 8331 3120 8307 3103 8306
TIME...MOT...LOC 2251Z 260DEG 14KT 3108 8325

08-LAMERS
Local storm report, May 18, 6:05 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
705 PM EDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND DMG     1 NW MORVEN             30.95N 83.51W
05/18/2015                   BROOKS             GA   911 CALL CENTER

            TREES DOWN AT COOPER ROAD AND JACKSON ROAD.

&&

CAMP
Local storm report, May 18, 6:08 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
708 PM EDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     TSTM WND DMG     1 NW MORVEN             30.95N 83.51W
05/18/2015                   BROOKS             GA   911 CALL CENTER

            TREES DOWN AT COOPER ROAD AND JACKSON ROAD.

&&

CAMP
Special weather statement, May 18, 6:18 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
718 PM EDT MON MAY 18 2015

GAZ160-161-190000-
LOWNDES GA-LANIER GA-
718 PM EDT MON MAY 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR LOWNDES AND LANIER COUNTIES UNTIL
800 PM EDT...

AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
EAST OF NASHVILLE TO NEAR HAHIRA TO NEAR I-75 AT EXIT 16...AND MOVING
EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAKELAND...VALDOSTA...I-75 AT EXIT 16...MOODY AIR FORCE BASE...
REMERTON...MEIGS...DASHER...STOCKTON...TEETERVILLE...NAYLOR...
VALDOSTA REGIONAL AIRPORT...COURTHOUSE...HANSELL...GREENWOOD...
KINDERLOU...BARRETTS AND I-75 AT EXIT 22.

LAT...LON 3085 8301 3085 8309 3079 8313 3074 8314
      3077 8346 3078 8346 3082 8345 3084 8335
      3088 8337 3090 8343 3101 8334 3103 8331
      3103 8320 3106 8320 3106 8317 3115 8316
      3115 8304 3118 8305 3119 8298 3087 8297
TIME...MOT...LOC 2317Z 257DEG 16KT 3119 8308 3097 8332 3080 8340

08-LAMERS
Special weather statement, May 18, 6:19 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
619 PM CDT MON MAY 18 2015

ALZ065-190000-
COFFEE AL-
619 PM CDT MON MAY 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN AND CENTRAL COFFEE
COUNTY UNTIL 700 PM CDT...

AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTH OF ELBA TO NEAR NEW BROCKTON...AND MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ELBA...ENTERPRISE...FORT RUCKER...NEW BROCKTON...LEE...
CLINTONVILLE...RICHBURG...CHESTNUT GROVE...BLUFF SPRING...CLOWERS
CROSSROADS...ZOAR...CARL FOLSOM A/P...JAVA...ENTERPRISE MUNICIPAL
A/P...CAMP ALAFLO BSA...TURNER CROSSROADS...ARCUS...WISE MILL...
MIXONS CROSSROADS AND CAMP HUMMING HILLS.

LAT...LON 3154 8614 3156 8614 3162 8604 3162 8585
      3153 8579 3132 8579 3128 8599 3138 8610
      3154 8616
TIME...MOT...LOC 2319Z 244DEG 14KT 3153 8611 3132 8593

08-LAMERS
Special weather statement, May 18, 7:20 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
720 PM CDT MON MAY 18 2015

ALZ066-067-190045-
DALE AL-HENRY AL-
720 PM CDT MON MAY 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DALE AND WEST CENTRAL
HENRY COUNTIES UNTIL 745 PM CDT...

AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MIDLAND CITY...OR 8 MILES EAST OF OZARK...
MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OZARK...MIDLAND CITY...NEWTON...NEWVILLE...DANCEY...BROWNS
CROSSROADS...BELLS CROSSROADS...MABSON...KIRKLAND CROSSROADS...
EWELL...BAGWELLS CROSSROADS...BLACKWOOD...SYLVAN GROVE...KLONDYKE
HILL...SNELLS CROSSROADS...GOLDBERG FIELD...ECHO AND WARD BRIDGE.

LAT...LON 3132 8549 3140 8564 3157 8550 3146 8526
TIME...MOT...LOC 0020Z 225DEG 18KT 3141 8550

08-LAMERS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 4:59 PM CDTSpecial Weather StatementTAEWalton31 min
May 19, 5:27 PM CDTSpecial Weather StatementTAEWakulla33 min
May 19, 5:57 PM CDTSevere Thunderstorm WarningTAELeon35 min
May 19, 6:10 PM CDTSevere Thunderstorm WarningTAELeon23 min
May 19, 6:43 PM CDTSpecial Weather StatementTAELeon47 min
May 19, 6:46 PM CDTSpecial Weather StatementTAEWalton29 min
May 18, 9:05 PM CDTSpecial Weather StatementTAEQuitman40 min
May 19, 2:50 PM CDTSpecial Weather StatementTAELanier25 min
May 19, 3:12 PM CDTSpecial Weather StatementTAELanier48 min
May 19, 3:32 PM CDTSpecial Weather StatementTAEDougherty28 min
May 19, 3:56 PM CDTSpecial Weather StatementTAECook34 min
May 19, 5:00 PM CDTSpecial Weather StatementTAEGeneva30 min

Nearby

Special Weather Statements in Alabama, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.